Dog Forum banner

1 - 1 of 1 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter #1
This might be a bit long so I apologize in advance! My dogs name is Cleatus and he's a soon to be 6 year old pug. Around June of last year (2016) Cleatus went in multiple times because of seizures. They were getting more frequent and worse each time. He was put on seizure medications and was good for about 2 weeks. After that, one night he was just really lethargic, he didn't want to go for a walk or even take his pills which he loved to do! So the next morning we noticed that he was having full body tremors and took him to our vet and they told us to go to the nearest neurologist. It turned out that he somehow got a herniated or slipped disc in his neck and encephalitis (not the fatal kind) and was put on gabapentin, tramadol, dexamethasone and his keppra. When we went to pick him up, he had a really bad wheezing cough and actually ended up going into respiratory distress and ended up spending almost a week in an oxygen tank and us thinking we were going to lose him. Fast forward to today and he's better than before! I just have one concern with the dexamethasone, every time we taper him off as the vets requested, he starts having seizures again. We've tried him on prednisone but he ended up doing very poorly on it. He's been doing fantastic but today, he received his 1/2 steroid and started going into another seizure without being tapered off. I'm worried that the steroid is no longer working or that he needs something stronger. I don't want to put him through all that again but I really don't want to lose my best friend.
Posted via Mobile Device
 
1 - 1 of 1 Posts
Top